Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 270, NWS Midland/Odessa, TX

June 1, 2019Reeves County, Ward County, Winkler County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2019, 9:16 PM CDT for Reeves County, Ward County, Winkler County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 9:16 PM CDT (02:16 UTC)
Expired
Jun 1, 2019, 9:37 PM CDT
In force
21 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1467 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

215 
WUUS54 KMAF 020216
SVRMAF
TXC389-475-495-020315-
/O.NEW.KMAF.SV.W.0270.190602T0216Z-190602T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
916 PM CDT Sat Jun 1 2019

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Eastern Reeves County in southwestern Texas...
  Northeastern Ward County in western Texas...
  Southeastern Winkler County in western Texas...

* Until 1015 PM CDT.

* At 915 PM CDT, a severe thunderstorm was located 13 miles south of
  Pyote, or 21 miles east of Pecos, moving northeast at 30 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Monahans, Thorntonville, Pyote, Wickett, Roy Hurd Memorial Airport,
  Monahans Sandhills State Park and B F Goodrich Testing Track.

This includes Interstate 20 between mile markers 64 and 87.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3172 10309 3174 10283 3152 10277 3135 10298
      3136 10300 3137 10301 3123 10316 3128 10324
TIME...MOT...LOC 0215Z 215DEG 25KT 3134 10315 

HAIL...1.50IN
WIND...<50MPH
 
$$

10
2 follow-up statements
118 
WWUS54 KMAF 020228
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
928 PM CDT Sat Jun 1 2019

TXC495-020237-
/O.CAN.KMAF.SV.W.0270.000000T0000Z-190602T0315Z/
Winkler TX-
928 PM CDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINKLER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western and southwestern Texas.

LAT...LON 3165 10301 3165 10281 3152 10277 3135 10298
      3136 10300 3137 10301 3131 10307 3135 10313
TIME...MOT...LOC 0227Z 229DEG 26KT 3139 10303 

$$

TXC389-475-020315-
/O.CON.KMAF.SV.W.0270.000000T0000Z-190602T0315Z/
Reeves TX-Ward TX-
928 PM CDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN REEVES AND NORTHEASTERN WARD COUNTIES...

At 927 PM CDT, a severe thunderstorm was located 11 miles west of
Grandfalls, or 16 miles southwest of Monahans, moving northeast at 30
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Monahans, Thorntonville, Wickett, Roy Hurd Memorial Airport and
Monahans Sandhills State Park.

This includes Interstate 20 between mile markers 71 and 86.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3165 10301 3165 10281 3152 10277 3135 10298
      3136 10300 3137 10301 3131 10307 3135 10313
TIME...MOT...LOC 0227Z 229DEG 26KT 3139 10303 

HAIL...1.00IN
WIND...<50MPH
 
$$

10
643 
WWUS54 KMAF 020237
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
937 PM CDT Sat Jun 1 2019

TXC389-475-020246-
/O.CAN.KMAF.SV.W.0270.000000T0000Z-190602T0315Z/
Reeves TX-Ward TX-
937 PM CDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN REEVES AND
NORTHEASTERN WARD COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western and southwestern Texas.

LAT...LON 3165 10301 3165 10281 3152 10277 3135 10298
      3136 10300 3137 10301 3131 10307 3135 10313
TIME...MOT...LOC 0234Z 215DEG 25KT 3145 10298 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:48 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 1, 5:48 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
548 PM CDT Sat Jun 1 2019

.DISCUSSION...

See 00z aviation discussion below.

&&

.AVIATION...

There is a chance of TSRA through the next 24 hours. Most of the
storms are expected to be along and west of the Pecos River this
evening. Winds will be elevated and gusty out of the southeast
this evening then decrease some tonight then increase again Sunday
afternoon out of the southeast. Low ceilings are expected for HOB
tonight into Sunday morning and may impact other terminals as
well.

&&

.PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/

UPDATE...

Updated forecast for issuance of Severe Thunderstorm Watch.

DISCUSSION...

A Severe Thunderstorm Watch has been issued for southeast New
Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The
weather grids were updated to include severe mention across the
whole watch area.

PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/

DISCUSSION...

Not much change expected to the unsettled weather pattern this
weekend through the middle of next week. An upper level storm
system along the California Coast will remain nearly stationary
through Monday and then slowly eject toward the forecast area
Tuesday and Wednesday. Ahead of this system deep and persistent
southwesterly flow aloft will eject periodic disturbances and
interact with a very moist, unstable and sheared atmosphere east
of a surface trough/dryline along the extreme west Texas/eastern
New Mexico border. Thunderstorms, some severe, are anticipated
every day in this regime. Through the day Monday, the highest
probability of thunderstorms will be across the southeast New
Mexico Plains south to the Guadalupe and Davis Mountains, and the
plains immediately adjacent to the mountains. These locations will
be closer to the upper level storm system and passing disturbances.
By late Monday through Wednesday thunderstorms chances will also
increase across the Permian Basin as the system ejects into the
southern rockies.

Relief is finally forecast to be on the way by next Thursday
through Saturday as the upper system ejects east of the area and
replaced by upper level ridging with above normal temperatures
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     67  87  68  88 /  20  30  40  30
Carlsbad                       65  90  67  87 /  50  30  50  30
Dryden                         72  91  73  91 /  20  10  40  30
Fort Stockton                  69  88  70  88 /  50  20  50  40
Guadalupe Pass                 64  84  66  81 /  50  40  60  30
Hobbs                          64  85  65  81 /  50  30  60  40
Marfa                          60  86  60  84 /  50  30  60  40
Midland Intl Airport           67  88  69  87 /  30  30  40  40
Odessa                         67  88  69  86 /  30  30  50  40
Wink                           67  90  69  91 /  50  30  50  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/99
Hazardous weather outlook, Jun 1, 2:42 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
242 PM CDT Sat Jun 1 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-021945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms, some severe, will be possible this
afternoon and tonight. Large hail, damaging winds, frequent
lightning, locally heavy rainfall, and an isolated tornado will be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms, some severe, will be possible over much of
West Texas and southeastern New Mexico Sunday and Monday. The best
chances for severe thunderstorms will be in the afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

70

In the hours before

Local storm report, Jun 1, 7:58 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
758 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             FORT STOCKTON           30.89N 102.89W
06/01/2019  E1.50 INCH       PECOS              TX   PUBLIC

            NORTHWEST SIDE OF TOWN

&&

CMR
Special weather statement, Jun 1, 8:15 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
815 PM CDT Sat Jun 1 2019

TXZ277-278-020145-
Davis Mountains TX-Davis Mountains Foothills TX-
815 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND
SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 845 PM CDT...

At 815 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Fort Davis, moving north at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Davis, Davis Mountains State Park, Star Mountain and Fort Davis
National Historical Site.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3047 10367 3054 10393 3085 10387 3076 10364
      3063 10352
TIME...MOT...LOC 0115Z 189DEG 17KT 3060 10376

10
Special weather statement, Jun 1, 8:15 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
815 PM CDT Sat Jun 1 2019

TXZ276-277-020145-
Marfa Plateau TX-Davis Mountains TX-
815 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PRESIDIO COUNTY
UNTIL 845 PM CDT...

At 815 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marfa, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marfa, Marfa Municipal Airport and Paisano Pass.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3018 10409 3035 10417 3044 10406 3039 10382
      3021 10380
TIME...MOT...LOC 0115Z 250DEG 15KT 3030 10406

10
Local storm report, Jun 1, 8:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
827 PM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             LOVINGTON               32.95N 103.35W
06/01/2019  E1.00 INCH       LEA                NM   PUBLIC

            MINOR STREET FLOODING

&&

CMR
Special weather statement, Jun 1, 8:37 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
837 PM CDT Sat Jun 1 2019

TXZ075-274-020200-
Pecos TX-Reeves County Plains TX-
837 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS AND SOUTH CENTRAL
REEVES COUNTIES UNTIL 900 PM CDT...

At 837 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Balmorhea Lake, or 28 miles northeast of Fort
Davis, moving northeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of western Pecos and
south central Reeves Counties.

This includes Interstate 10 between mile markers 218 and 231.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 3075 10355 3087 10372 3101 10352 3088 10317
TIME...MOT...LOC 0137Z 244DEG 12KT 3086 10353

10
Special weather statement, Jun 1, 9:10 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
910 PM CDT Sat Jun 1 2019

TXZ279-280-282-020300-
Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX-
910 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 1000 PM CDT...

At 910 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Boquillas Canyon, or 11 miles southeast of Panther
Junction, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Panther Junction, Boquillas Canyon and Big Bend National Park.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.

LAT...LON 2918 10332 2965 10304 2948 10281 2945 10283
      2941 10283 2940 10281 2936 10285 2935 10288
      2926 10291 2922 10287 2922 10291 2919 10292
      2918 10295 2919 10298 2917 10300 2910 10303
      2909 10307 2905 10309 2906 10310 2898 10312
TIME...MOT...LOC 0210Z 215DEG 24KT 2920 10310

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:02 PM CDTSpecial Weather StatementMAF28 min
Jun 1, 7:13 PM CDTTornado WarningMAFPecos32 min
Jun 1, 7:15 PM CDTSevere Thunderstorm WarningMAFPecos75 min
Jun 1, 7:38 PM CDTSpecial Weather StatementMAFReeves37 min
Jun 1, 7:47 PM CDTSpecial Weather StatementMAF28 min
Jun 1, 7:47 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves58 min
Jun 1, 7:49 PM CDTSpecial Weather StatementMAFWinkler26 min
Jun 1, 7:51 PM CDTSpecial Weather StatementMAFCochran24 min
Jun 1, 8:13 PM CDTAreal Flood AdvisoryMAFPecos3 hr
Jun 1, 8:15 PM CDTSpecial Weather StatementMAFJeff Davis30 min
Jun 1, 8:37 PM CDTSpecial Weather StatementMAFReeves23 min
Jun 1, 8:44 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves, Ward61 min
Jun 1, 8:47 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves58 min
Jun 1, 9:10 PM CDTSpecial Weather StatementMAF50 min
Jun 1, 9:42 PM CDTSevere Thunderstorm WarningMAFPecos38 min
Jun 1, 9:42 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler63 min
Jun 1, 10:27 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward63 min
Jun 1, 10:41 PM CDTSpecial Weather StatementMAFPresidio34 min
Jun 1, 11:31 PM CDTSpecial Weather StatementMAF44 min
Jun 1, 11:32 PM CDTSpecial Weather StatementMAFWard28 min
Jun 2, 12:07 AM CDTSpecial Weather StatementMAFYoakum23 min
Jun 2, 12:26 AM CDTSpecial Weather StatementMAFCulberson, Reeves49 min
Jun 2, 12:40 AM CDTSpecial Weather StatementMAFGaines50 min
Jun 2, 1:03 AM CDTSpecial Weather StatementMAFBorden, Scurry42 min
Jun 2, 1:31 AM CDTSpecial Weather StatementMAFReeves44 min
Jun 2, 1:48 AM CDTSpecial Weather StatementMAFBorden, Scurry42 min
Jun 2, 2:59 AM CDTAreal Flood AdvisoryMAFCulberson3 hr
Jun 2, 4:34 PM CDTSpecial Weather StatementMAFJeff Davis26 min
Jun 2, 4:52 PM CDTSpecial Weather StatementMAFBrewster23 min
Jun 2, 5:07 PM CDTSpecial Weather StatementMAFBrewster38 min
Jun 2, 5:12 PM CDTSpecial Weather StatementMAFJeff Davis33 min
Jun 2, 5:17 PM CDTSpecial Weather StatementMAFBrewster28 min
Jun 2, 5:22 PM CDTSpecial Weather StatementMAFBrewster23 min
Jun 2, 5:42 PM CDTSpecial Weather StatementMAFJeff Davis33 min
Jun 2, 5:43 PM CDTSpecial Weather StatementMAFBrewster32 min
Jun 2, 5:44 PM CDTSpecial Weather StatementMAFBrewster31 min
Jun 2, 5:54 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio66 min
Jun 2, 6:10 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio65 min
Jun 2, 6:12 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos63 min
Jun 2, 6:47 PM CDTSpecial Weather StatementMAFPresidio28 min
Jun 2, 6:48 PM CDTSpecial Weather StatementMAF27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.